Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 431, NWS Atlanta, GA

October 11, 2020DeKalb County, Fulton County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 2:57 AM EDT for DeKalb County, Fulton County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2020, 2:57 AM EDT (06:57 UTC)
Expired
Oct 11, 2020, 5:11 AM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties DeKalb County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 54 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Peachtree Creek at Johnson Road near Atlanta (SPJG1). The gauge peaked at 13.42 ft at Oct 11, 2020, 3:00 AM EDT.

actionminormoderate5101510/1110/12
Action stage
11 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02336240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

287 
WGUS42 KFFC 110657
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
257 AM EDT Sun Oct 11 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  South Fork Peachtree Creek near Atlanta affecting DeKalb and 
  Fulton Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC089-121-111900-
/O.NEW.KFFC.FL.W.0431.201011T0657Z-000000T0000Z/
/SPJG1.1.ER.201011T0630Z.201011T0646Z.000000T0000Z.NO/
257 AM EDT Sun Oct 11 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the South Fork Peachtree Creek near Atlanta.
* From early this morning until further notice.
* At 2:46 AM EDT Sunday the stage was 13.2 feet.
* Flood stage is 13 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 13 feet, Flood stage is reached. Minor flooding of the 
  natural flood plain begins upstream and downstream from the gage 
  on Johnson Road. This includes low portions of the backyards of 
  residential homes on Noble Drive, Helen Drive and Kay Lane. This 
  height combined with the flow on North Fork Peachtree Creek may 
  also produce flooding further downstream on Peachtree Creek in 
  Fulton County.


&&

LAT...LON 3383 8431 3378 8430 3377 8435 3381 8439
      3383 8433

$$
1 follow-up statement
385 
WGUS82 KFFC 110911
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
511 AM EDT Sun Oct 11 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  South Fork Peachtree Creek near Atlanta affecting DeKalb and 
  Fulton Counties.

GAC089-121-111015-
/O.CAN.KFFC.FL.W.0431.000000T0000Z-201011T0911Z/
/SPJG1.1.ER.700119T1306Z.700119T1306Z.700119T1306Z.NO/
511 AM EDT Sun Oct 11 2020

...The Flood Warning for the South Fork Peachtree Creek near Atlanta 
has been cancelled...

The Flood Warning is cancelled for
  the South Fork Peachtree Creek near Atlanta.
* At 4:46 AM EDT Sunday the stage was 12.9 feet.
* Flood stage is 13 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3383 8431 3378 8430 3377 8435 3381 8439
      3383 8433

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 1:50 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Oct 11, 1:50 AM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
150 AM EDT Sun Oct 11 2020

.PREV DISCUSSION... /Issued 933 PM EDT Sat Oct 10 2020/

UPDATE...
Tornado watch has expired. Expanded the Flash Flood Watch to
include portions of north and north central Georgia.

PREV DISCUSSION... /Issued 749 PM EDT Sat Oct 10 2020/

UPDATE...
Strong band of thunderstorms continues to move across the metro
ATl area this evening. Conditions remain conducive for brief
tornadoes to form along this line as shear remains fairly high for
the next several hours. Tweaked pops earlier to reflect current
conditions and any additional waves overnight.

PREV DISCUSSION... /Issued 328 PM EDT Sat Oct 10 2020/

SHORT TERM /Tonight through Sunday Night/...

Tropical Depression Delta was located over western MS this
afternoon and should track northeastward overnight...arriving
over the southern Appalachians as an open wave Sunday morning.
The surface warm front appears to have moved into north GA except
for the far northern counties where easterly winds and some patchy
fog persist. Continued southerly flow of moist unstable air
should produce periods of showers and a few thunderstorms through
much of the afternoon and overnight. The best chance for strong
storms appears to be through 01z and a portion of north and west
GA is under a Tornado Watch until then. Best pops remain over
north GA on Sunday as the remains of Delta pass across the area.
So the FFA will remain in place until Sunday evening. Storm totals
range form two to four inches in the watch area with lesser
amounts elsewhere.

41

LONG TERM /Monday through Saturday/...

By Monday, the remnants of Hurricane Delta will be pushed out of the
area with primarily dry and mostly sunny days expected through the
long term forecast. While dry air will have moved in with in the
upper-levels, ample moisture will remain near the ground with the
aftermath of the rain system. With an upper-level trough over the
upper Mississippi River Valley bringing positive differential
vorticity advection over the area by Monday morning, light lift could
produce some shallow light showers and drizzle Monday morning, but
chances of accumulating rain is low for any given area at the
moment.

As the upper-level trough passes trough the Eastern CONUS, it'll
bring with it a cold front that's expected to move through the
forecast area Monday night through Tuesday morning, with lows
dropping into the 50s Tuesday night; low 50s for North Georgia, and
upper 50s for Central Georgia. The frontal passage is expected to be
mostly dry but an outside chance for some showers are possible for
far North Georgia. Behind the front a strong, continental high
pressure will move into the region. From then on, quasi-zonal
conditions will setup for several day until our next upper-level
wave moves through on Friday with another strong cold front. Again,
this front is mostly expected to be dry but the moisture with this
system is trending upwards so slight chance Pops have been added to
the forecast. Afterwards highs around 80 for the metro for most of
the week should drop to around 70 on Friday afternoon.

Thiem

&&

.AVIATION...
06Z Update...
IFR/MVFR conditions will persist across TAF sites through the
period with slow improvement to MVFR after 14Z at all TAF sites.
KCSG/KMCN could see VFR for after 20Z before CIGs deteriorate to
MVFR once again after 02Z. Southeast winds initially at 5-10kts
will shift to southwest at 5-10kts between 17-19z. On and off
convection will continue through the TAF periods.

//ATL Confidence...
06Z Update...
Medium confidence all elements.
Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          78  66  81  63 /  70  40  10   0
Atlanta         74  66  80  62 /  80  30   5   0
Blairsville     71  62  77  56 /  90  60  20   5
Cartersville    75  65  82  59 /  80  40  10   0
Columbus        79  67  84  65 /  50  10   5   0
Gainesville     73  66  79  62 /  80  50  10   0
Macon           83  66  86  64 /  40  10   5   0
Rome            75  66  83  59 /  90  40   5   5
Peachtree City  75  65  81  62 /  70  30   5   5
Vidalia         85  69  85  67 /  60  30   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Cherokee...Cobb...Dawson...DeKalb...Fannin...Forsyth...Gilmer...
Gwinnett...Hall...Lumpkin...Murray...North Fulton...Pickens...
Towns...Union...White.

&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Oct 10, 11:38 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1138 PM EDT Sat Oct 10 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1138 PM EDT Sat Oct 10 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 5 PM EDT THROUGH 12
AM MONDAY FOR PORTIONS OF NORTH EAST AND NORTH CENTRAL GEORGIA...

The remnants of Delta will continue to move across the southeast
states overnight, brining locally heavy rainfall and a few
thunderstorms to the outlook area. Rainfall will be heavy at
times, especially across north central and northeast portions of
Georgia. A Flash Flood Watch remains in effect for this area. An
additional one to two inches of rainfall will be likely within
the watch area. Locally higher amounts will be possible.

Isolated thunderstorms will be possible, with lightning being the
main hazard.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Isolated thunderstorms and periods of heavy rainfall will continue
across north and central Georgia Sunday as the remnants of
Hurricane Delta continue to move by the area. Isolated flooding
and flash flooding will be possible, especially across
northeastern Georgia, where the heaviest rainfall is currently
forecast to occur. A Flash Flood Watch will be in effect until
midnight Sunday Night for portions of far north and northeast
Georgia.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Oct 10, 10:13 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1013 PM EDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TORNADO          1 NE PORTERDALE         33.58N  83.88W
10/10/2020                   NEWTON             GA   EMERGENCY MNGR

            *** 2 INJ *** A TORNADO TRACKED FROM THE INTERSECTION
            OF WASHING ST SW AND FLAT SHOALS ROAD TO TURNER LAKE
            CIRCLE CAUSING TREE AND STRUCTURAL DAMAGE ALONG ITS
            PATH.

&&

EVENT NUMBER FFC2001235

TV
Local storm report, Oct 10, 10:25 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TORNADO          3 WNW BELMONT           33.73N  84.22W
10/10/2020                   DEKALB             GA   EMERGENCY MNGR

            FOUR LARGE TREES WERE REPORTED DOWN ALONG OAK VALLEY
            ROAD SOUTH OF GLENWOOD RD.

&&

EVENT NUMBER FFC2001236

TV
Local storm report, Oct 10, 10:41 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 PM EDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TORNADO          2 SSE PLEASANT HILL     33.91N  84.10W
10/10/2020                   GWINNETT           GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG THE 3500TH BLOCK OF
            LAWRENCEVILLE HWY.

&&

EVENT NUMBER FFC2001237

TV
Local storm report, Oct 10, 10:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1042 PM EDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     2 SSE PLEASANT HILL     33.91N  84.10W
10/10/2020                   GWINNETT           GA   EMERGENCY MNGR

            MULTIPLE TREES DOWN ALONG THE 3500TH BLOCK OF
            LAWRENCEVILLE HWY.

&&

CORRECTED EVENT

EVENT NUMBER FFC2001237

TV
Local storm report, Oct 10, 10:56 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1056 PM EDT SAT OCT 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     1 WNW SNELLVILLE        33.86N  84.03W
10/10/2020                   GWINNETT           GA   EMERGENCY MNGR

            TREES DOWN NEAR CRESCENT DRIVE AND TANGLEWOOD DRIVE.

&&

EVENT NUMBER FFC2001238

TV
Special weather statement, Oct 11, 12:47 AM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1247 AM EDT Sun Oct 11 2020

GAZ016-110545-
White GA-
1247 AM EDT Sun Oct 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 145 AM EDT...

At 1246 AM EDT...very heavy rain continued across the county. Rivers
and creeks will rise to near bankfull. Do not drive on roads and be
prepared for possible flash flood warnings.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary flooding especially in
           poor drainage areas.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Robertstown, Anna Ruby Falls,
Leaf, Mossy Creek, Smithgall Woods Conservation Are, Sautee and
Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
      3466 8366 3462 8364 3460 8364 3457 8363
      3450 8368 3450 8378 3452 8378 3450 8379
      3450 8384 3452 8384 3453 8383 3456 8386
      3474 8378 3480 8368
TIME...MOT...LOC 0446Z 210DEG 27KT 3460 8377

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 8:00 PM EDTSpecial Weather StatementFFCFulton30 min
Oct 10, 8:06 PM EDTTornado WarningFFCDeKalb24 min
Oct 10, 8:33 PM EDTTornado WarningFFCDeKalb, Gwinnett27 min
Oct 10, 8:36 PM EDTSpecial Weather StatementFFCRockdale24 min
Oct 10, 8:55 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton6 hr
Oct 10, 8:59 PM EDTSpecial Weather StatementFFCClayton31 min
Oct 10, 9:32 PM EDTRiver Flood WarningFFCDeKalb7 hr
Oct 10, 9:44 PM EDTRiver Flood WarningFFCFulton4 hr
Oct 10, 9:46 PM EDTSpecial Weather StatementFFCBarrow29 min
Oct 10, 9:53 PM EDTSpecial Weather StatementFFCClayton37 min
Oct 10, 10:03 PM EDTFlash Flood WarningFFCClayton, DeKalb, Forsyth, Fulton, Gwinnett, Henry and 1 more6 hr
Oct 10, 10:05 PM EDTRiver Flood WarningFFCCobb6 hr
Oct 10, 10:08 PM EDTRiver Flood WarningFFCDeKalb21 days
Oct 10, 10:12 PM EDTRiver Flood WarningFFCDeKalb, Fulton21 days
Oct 10, 10:13 PM EDTRiver Flood WarningFFCDeKalb, Fulton32 hr
Oct 10, 10:15 PM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 10, 10:18 PM EDTRiver Flood WarningFFCFulton, Gwinnett12 hr
Oct 10, 10:23 PM EDTRiver Flood WarningFFCForsyth, Fulton50 hr
Oct 10, 10:25 PM EDTRiver Flood WarningFFCFulton60 min
Oct 10, 10:28 PM EDTRiver Flood WarningFFCDeKalb, Fulton7 hr
Oct 10, 10:36 PM EDTFlash Flood WarningFFCBanks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 2 more6 hr
Oct 10, 10:43 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 10:54 PM EDTRiver Flood WarningFFCDeKalb, Fulton4 hr
Oct 10, 10:56 PM EDTRiver Flood WarningFFCCobb, Fulton28 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCCobb, Fulton24 hr
Oct 10, 10:58 PM EDTRiver Flood WarningFFCDeKalb3 hr
Oct 10, 11:01 PM EDTRiver Flood WarningFFCFulton20 hr
Oct 10, 11:06 PM EDTRiver Flood WarningFFCDeKalb2 hr
Oct 10, 11:12 PM EDTRiver Flood WarningFFCCobb, Fulton26 hr
Oct 10, 11:23 PM EDTRiver Flood WarningFFCForsyth5 hr
Oct 10, 11:26 PM EDTRiver Flood WarningFFCGwinnett23 hr
Oct 10, 11:31 PM EDTRiver Flood WarningFFCCarroll, Coweta, Heard45 hr
Oct 10, 11:39 PM EDTRiver Flood WarningFFCGwinnett3 hr
Oct 10, 11:40 PM EDTRiver Flood WarningFFCGwinnett4 hr
Oct 11, 12:03 AM EDTRiver Flood WarningFFCGwinnett21 days
Oct 11, 12:16 AM EDTRiver Flood WarningFFCFulton, Gwinnett25 hr
Oct 11, 12:19 AM EDTRiver Flood WarningFFCFulton16 hr
Oct 11, 12:20 AM EDTRiver Flood WarningFFCForsyth20 hr
Oct 11, 12:22 AM EDTRiver Flood WarningFFCDawson, Forsyth15 hr
Oct 11, 12:23 AM EDTRiver Flood WarningFFCDeKalb4 hr
Oct 11, 12:47 AM EDTSpecial Weather StatementFFCWhite58 min
Oct 11, 1:05 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 1:25 AM EDTRiver Flood WarningFFCCobb116 min
Oct 11, 1:41 AM EDTRiver Flood WarningFFCDawson9 hr
Oct 11, 1:51 AM EDTFlash Flood WarningFFCWhite6 hr
Oct 11, 2:01 AM EDTRiver Flood WarningFFCCoweta24 min
Oct 11, 2:06 AM EDTRiver Flood WarningFFCHall, White21 days
Oct 11, 2:19 AM EDTRiver Flood WarningFFCFulton21 days
Oct 11, 2:22 AM EDTRiver Flood WarningFFCGwinnett, Walton21 days
Oct 11, 2:53 AM EDTRiver Flood WarningFFCCobb, Fulton19 hr
Oct 11, 3:01 AM EDTRiver Flood WarningFFCDeKalb12 hr
Oct 11, 3:07 AM EDTAreal Flood WarningFFCBanks, Barrow, Cherokee, Clayton, Cobb, Dawson and 11 more3 hr
Oct 11, 4:34 AM EDTRiver Flood WarningFFCCherokee12 hr
Oct 11, 4:37 AM EDTRiver Flood WarningFFCDeKalb21 days
Oct 11, 6:42 AM EDTRiver Flood WarningFFCDeKalb, Rockdale30 hr
Oct 11, 7:03 AM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding18 hr
Oct 11, 11:25 AM EDTRiver Flood WarningFFCCobb10 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding18 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCCherokee14 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCDeKalb, Rockdale2 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCBarrow, Jackson15 hr
Oct 11, 3:10 PM EDTRiver Flood WarningFFCNewton, Rockdale33 hr
Oct 11, 7:07 PM EDTRiver Flood WarningFFCFayette, Spalding39 hr
Oct 11, 7:12 PM EDTRiver Flood WarningFFCFulton18 hr
Oct 11, 7:29 PM EDTRiver Flood WarningFFCDeKalb, Gwinnett8 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.